It seems quite convenient to start taking testosterone supplementation when it seems as though the body is going through andropause. In fact, injections of this hormone are also taken by adolescent boys when their secondary sexual characters are not developing as they should be. But the truth of the matter is, such augmentation can be severely detrimental to males of all ages.
It is vital that such injections be started only if they are absolutely necessary. Otherwise, they can lead to a host of side effects and adverse effects.
It is quite common for men to report acne, redness of skin, dry skin, pruritis and other dermatological ailments when taking testosterone injections. These can vary from mild to severe, depending upon individual cases. And the frequency of finding such skin problems is so high that one may say almost every person taking the hormone injection is likely to suffer from some similar complaint or the other.
Injection site erythema with testosterone
This side effect involves pain and irritation around the site of injection. The pain and swelling may subside after a few days, or it could escalate to an abscess, which may need medical attention. Although severe cases are rarely reported, their probability cannot be denied.
About 1 to 10 % of people taking testosterone report frequent headaches. This symptom is seen with topical as well as injectable hormone supplementation. The severity of the headaches is usually less, but some people have also reported migraines and tremors.
This may seem a bit incredible, because testosterone is usually considered responsible for hair growth. But yes, injectable form of the hormone can result in male pattern baldness. This effect is gradually and hence only those people taking long time supplementations experience receding of the hairline or hair loss. But the frequency of its occurrence is quite high.
It is best to avoid testosterone injections unless absolutely necessary, for there are lot of ways in which it can be augmented naturally.